Existence of equilibria for multivalued mappings and its application to vectorial equilibria. (English) Zbl 1023.49014

Summary: We apply a new fixed-point theorem [L.-J. Lin and Z.-T. Yu, Nonlinear Anal., Theory Methods Appl. 43A, 987-999 (2001; Zbl 0989.47051)] and use various monotonicity and some coercivity conditions to establish equilibrium theorems for multimaps in generalized convex spaces of S. Park and H. Kim [J. Math. Anal. Appl. 197, 173-187 (1996; Zbl 0851.54039)]. As a simple consequence, we give a unified approach to vectorial equilibria for multimaps. We show that, from our results, some well-known classical results, such as the Ky Fan minimax inequality theorem and the Browder and Hartman-Stampacchia theorems concerning the existence for variational inequalities, can be derived easily.


49J53 Set-valued and variational analysis
90C47 Minimax problems in mathematical programming
47N10 Applications of operator theory in optimization, convex analysis, mathematical programming, economics
47H04 Set-valued operators
90C29 Multi-objective and goal programming
Full Text: DOI


[1] BLUM, E., and OETTLI, W., From Optimization and Variational Inequalities to Equilibrium Problems, The Mathematics Student, Vol. 63, pp. 123–145, 1994. · Zbl 0888.49007
[2] OETTLI, W., and SCHLäGER, D., Generalized Equilibria and Generalized Monotonicity, Functional Analysis with Current Applications in Science, Technology, and Industry, Edited by M. Brokate and A. H. Siddiqi, Longman, London, England, pp. 145–154, 1998. · Zbl 0904.90150
[3] OETTLI, W., and SCHLäGER, D., Existence of Equilibria for Monotone Multivalued Mappings, Mathematical Methods of Operation Research (to appear). · Zbl 0930.90077
[4] LIN, K. L., YANG, D. P., and YAO J. C., Generalized Vector Variational Inequalities, Operation Research and Its Applications, Edited by D. Z. Du, X. S. Zhang, and K. Cheng, World Scientific Company, Beijing, PRC, pp. 78–84, 1986.
[5] LIN, L. J., and YU, Z. T., Fixed-Point Theorems and Equilibrium Problems, Nonlinear Analysis: Theory, Methods, Applications, Vol. 43, pp. 987–994, 2001. · Zbl 0989.47051 · doi:10.1016/S0362-546X(99)00202-3
[6] FAN, K., A Generalization of Tychonoff ’s Fixed-Point Theorem, Mathematische Annalen, Vol. 142, pp. 305–310, 1960. · Zbl 0093.36701 · doi:10.1007/BF01353421
[7] OETTLI, W., A Remark on Vectorial Equilibria and Generalized Monotonicity, Acta Mathematica Vietnamica, Vol. 22, pp. 213–221, 1997. · Zbl 0914.90235
[8] FAN, K., A Minimax Inequality and Its Application, Inequalities, Edited by O. Shisha, Academic Press, New York, NY, Vol. 3, pp. 103–113, 1972.
[9] BROWDER, F. E., Nonlinear Maximal Monotone Operators in Banach Spaces, Mathematische Annalen, Vol. 175, pp. 89–113, 1986. · Zbl 0159.43901
[10] BROWDER, F. E., Nonlinear Operators and Nonlinear Equations of Evolution in Banach Spaces, Proceedings of Symposia in Pure Mathematics, American Mathematical Society, Providence, Rhode Island, Part 2, p. 18, 1976. · Zbl 0327.47022
[11] HARTMAN, P., and STAMPACCHIA, G., On Some Nonlinear Elliptic Differential Equations, Acta Mathematica, Vol. 115, pp. 271–310, 1966. · Zbl 0142.38102 · doi:10.1007/BF02392210
[12] ANSARI, Q. H., and YAO J. C., An Existence Result for the Generalized Vector Equilibrium Problem, Applied Mathematics Letters, Vol. 12, pp. 53–56, 1999. · Zbl 1014.49008 · doi:10.1016/S0893-9659(99)00121-4
[13] LASSONDE, M., On the Use of KKM Multifunctions in Fixed-Point Theory and Related Topics, Journal of Mathematical Analysis and Applications, Vol. 97, pp. 151–201, 1983. · Zbl 0527.47037 · doi:10.1016/0022-247X(83)90244-5
[14] PARK, S., and KIM, H., Coincidence Theorem for Admissible Multifunctions on Generalized Convex Spaces, Journal of Mathematical Analysis and Applications, Vol. 197, pp. 173–187, 1996. · Zbl 0851.54039 · doi:10.1006/jmaa.1996.0014
[15] AUBIN, J. P., and CELLINA, A., Differential Inclusions, Springer Verlag, Berlin, Germany, 1994. · Zbl 0538.34007
[16] ANSARI, Q. H., OETTLI, W., and SCHLäGER, D.,A Generalization of Vectorial Equilibria, Mathematical Methods of Operation Research, Vol. 46, pp. 147–152, 1997. · Zbl 0889.90155 · doi:10.1007/BF01217687
[17] KINDERLEHRER, D., and STAMPACCHIA, G., An Introduction to Variational Inequalities and Their Applications, Academic Press, New York, NY, 1980. · Zbl 0457.35001
[18] KOMLÓSI, S., On the Stampacchia and Minty Variational Inequalities, Edited by G. Giorgi and F. A. Rossi, Generalized Convexity and Optimization for Economic and Financial Decisions, Pitagora Editrice, Bologna, Italy, 1999. · Zbl 0989.47055
[19] KASSAY, G., KOLUMBáN, J., and PA’ LES, Z., Factorization of Minty and Stampacchia Variational Inequality Systems, European Journal of Operations Research (to appear).
[20] YAO, J. C., Multivalued Variational Inequalities with K-Pseudomonotone Operators, Journal of Optimization Theory and Applications, Vol. 883, pp. 391–403, 1999. · Zbl 0812.47055
[21] KASSAY, G., and KOLUMBáN, J., Variational Inequalities Given by Semi-Pseudomonotone Mappings, Nonlinear Analysis Forum, Vol. 5, pp. 35–50, 2000. · Zbl 0981.49006
[22] AUBIN, J. P., and EKELAND, I., Applied Nonlinear Analysis, John Wiley and Sons, New York, NY, 1984. · Zbl 0641.47066
[23] LIN, L. J., and YU Z. T., On Some Equilibrium Problems for Multimaps, Journal of Computational and Applied Mathematics, Vol. 129, pp. 178–183, 2001. · Zbl 0990.49003 · doi:10.1016/S0377-0427(00)00548-3
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.